MedElevator Войти в исследования
← Поиск публикаций

DOI 10.9740/mhc.2019.09.315

Медицинская библиотека · The mental health clinician · 2019

Cross-reaction of angioedema with clozapine, olanzapine, and quetiapine: A case report.

Williams Gabriela D

Клинический случайСтатьяПеревод в очереди

Аннотация

Angioedema is characterized by marked swelling of the subcutaneous or submucosal tissue and may affect various parts of the body, including the face, mouth, and extremities. Angioedema has specifically been associated with the use of several antipsychotic agents, including clozapine, olanzapine, iloperidone, haloperidol, quetiapine, paliperidone, ziprasidone, risperidone, and chlorpromazine. A 67-year-old African American male with a past medical history significant for hypertension, coronary artery disease requiring stent placement, mitral insufficiency, hyperlipidemia, tobacco use disorder, and schizophrenia presented with altered mental status and disorientation in the setting of clozapine nonadherence, which prompted acute hospitalization for clozapine reinitiation. During clozapine titration, the patient developed edema, erythema, and pruritus on his face and arms along with lip swelling characteristic of angioedema. Upon discontinuation of clozapine, the patient was trialed on several other antipsychotic medications to help manage acute psychosis and subsequently developed angioedema symptoms with trials of both olanzapine and quetiapine. Following these 3 distinct events of angioedema, the clinical decision was made to no longer trial atypical antipsychotics for the patient, and loxapine was cautiously initiated. The patient responded well to loxapine and continued to tolerate loxapine therapy for years. This case report identifies angioedema cross-reaction linked with 3 second-generation antipsychotics. Given the potentially life-threatening nature of angioedema, awareness of recurrent angioedema should be undertaken when trialing antipsychotics following an episode of angioedema correlated to antipsychotic use, particularly when trialing antipsychotics from the same generation and with similar chemical structures.

Для цитирования: Williams Gabriela D. Cross-reaction of angioedema with clozapine, olanzapine, and quetiapine: A case report.. The mental health clinician. 2019. DOI: 10.9740/mhc.2019.09.315.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.